New York, 2012Damaging Winds in New York, May 29, 2012
May 29, 2012 · NWS ALY · 2 events in 1 county or zone
A warm and humid airmass was in place across the region. Some thunderstorms moved across western Adirondacks early in the morning Tuesday, May 29th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and humid airmass was in place across the region. Some thunderstorms moved across western Adirondacks early in the morning Tuesday, May 29th. A couple of the storms produced strong and damaging winds which downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 29, 3:00 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, May 29, 3:00 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT TUE MAY 29 2012
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION
WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT
MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH
AND EAST.
&&
.NEAR TERM /THROUGH TONIGHT/...
WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO TONIGHT
AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA LATE
TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER TROUGH AXIS.
FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE FA WILL
REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS REMAINING IN
PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70 THROUGH THIS
EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5 TO 7 C/KM...MLMUCAPES
REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL EARLY THIS AFTERNOON
AND INCREASING UPPER JET DYNAMICS AS UPPER JET ENDS UP PUTTING FA
IN EQUATORWARD ENTRANCE REGION OF A CYCLONICALLY CURVED 100+ KT
JET MAX OVER SRN ONTARIO. BOTH DAMAGING WINDS AND LARGE HAIL WILL
CONTINUE TO BE POSSIBLE ESPECIALLY DURING THE AFTERNOON INTO THE
EVENING HOURS WITH WBZ HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS
MUCH OF FA BY THIS EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S
TO UPPER 80S WITH LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE
THE ENHANCED WORDING MENTIONING THE POTENTIAL FOR SEVERE
THUNDERSTORMS AS WELL AS HEAVY RAINFALL IN THE ZONE FORECASTS AND
GRIDS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. WHILE THESE STORMS ARE NOT EXPECTED TO
BE SEVERE SOME SMALL HAIL IS POSSIBLE ESPECIALLY WITH WBZ HEIGHTS
FALLING TO 5-9 KFT BY WEDNESDAY EVENING. EXPECT HIGHS ON WEDNESDAY
IN THE MID 70S TO MID 80S. MAINLY DRY WEATHER IS EXPECTED LATER
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE
GRADUALLY BUILDING FROM THE GREAT LAKES INTO THE NORTHEAST. EXPECT
LOWS WEDNESDAY NIGHT IN THE MID 40S TO MID 50S...HIGHS ON THURSDAY
IN THE MID 60S TO MID 70S AND LOWS THURSDAY NIGHT VERY COOL IN THE
UPPER 30S TO MID 40S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
USED 50/50 BLEND OF 18Z/28 HPC GUIDANCE AND 00Z/29 GMOS...WITH SOME
MINOR MODIFICATIONS.
FRI-SAT NT...00Z/29 DETERMINISTIC MODELS CONTINUE TO INDICATE AN
ANOMALOUSLY DEEP LOW PRESSURE SYSTEM TRACKING INTO THE GREAT LAKES
REGION...WITH SOME HINT OF A WEAK SECONDARY LOW POSSIBLY DEVELOPING
ALONG THE NORTHERN MID ATLANTIC COAST. THIS SHOULD BRING A
POTENTIALLY WIDESPREAD...SOAKING RAIN TO THE REGION...WITH THE BEST
CHANCE APPEARING TO BE FRI NT INTO AT LEAST EARLY SAT. THE MODELS
HAVE TRENDED A BIT SLOWER WITH THE ONSET OF PRECIP...SO HAVE KEPT
FRI MORNING DRY AS DEPARTING HIGH PRESSURE SLOWLY LOOSES ITS
INFLUENCE ON THE REGION...WITH A GRADUAL APPROACH OF SHOWERS FROM W
TO E DURING THE AFTERNOON/EVENING HOURS. THERE IS SOME POSSIBILITY
THAT THE STEADIEST RAIN TAPERS OFF LATE SAT OR SAT EVE...BUT GIVEN
LOW CONFIDENCE IN SUCH TIMING FEATURES AT THIS POINT...WILL USE
GENERIC HIGH CHC POPS...GRADUALLY DECREASING SAT NT. WITH THE SLOWER
ONSET OF PRECIP FRI...EXPECT SEASONABLY WARM TEMPS...REACHING 70-75
IN VALLEYS...AND 65-70 ACROSS HIGHER ELEVATIONS. FOR FRI AND SAT
NT...EXPECT MINS TO FALL INTO THE LOWER/MID 50S IN VALLEYS...AND 40S
ACROSS THE WESTERN ADIRONDACKS AND HIGHER ELEVATIONS OF THE
CATSKILLS AND WESTERN NEW ENGLAND. FOR SAT...ASSUMING CLOUDS AND
RAIN...EXPECT MAX TEMPS TO ONLY REACH 65-70 IN VALLEYS...AND 50S TO
LOWER 60S ACROSS THE ADIRONDACKS.
SUN-MON...UPPER LEVEL TROUGH SHOULD CONTINUE TO INFLUENCE THE REGION
SUNDAY...WITH SLIGHT CHC TO LOW CHC POPS...HIGHEST ACROSS HIGHER
ELEVATIONS. SOME BREAKS IN THE CLOUDS MAY STILL OCCUR SUNDAY...ESP
IN VALLEY REGIONS. MODELS DIVERGE ON HOW QUICKLY UPPER LEVEL TROUGH
DEPARTS REGION FOR SUN NT AND MONDAY. FOR NOW...WILL SIDE TOWARDS A
MORE OPTIMISTIC...PROGRESSIVE SYSTEM...KEEPING MONDAY DRY. AS FOR
TEMPS...EXPECT LOWER/MID 70S IN VALLEYS BOTH SUN AND MON.
HOWEVER...HIGHER ELEVATIONS SHOULD REMAIN MUCH COOLER ON SUNDAY DUE
TO MORE PERSISTENT CLOUDS AND A POTENTIALLY STEEPER LAPSE RATE WITH
UPPER LEVEL COLD POOL CROSSING REGION...WITH MAXES ONLY REACHING
60-65. ON MON...EXPECT HIGHER TERRAIN TO REACH 65-70. OVERNIGHT MINS
SUN NT/MON AM SHOULD FALL INTO THE LOWER/MID 50S IN VALLEYS...WITH
40S ACROSS HIGHER ELEVATIONS.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE TODAY. A COLD FRONT
WILL SLOWLY APPROACH FROM THE WEST LATER TODAY...AND MOVE ACROSS
THE TAF SITES TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS
WILL PRECEDE AND ACCOMPANY THIS FRONT...WITH THE BEST CHANCE
OCCURRING LATE THIS AFTERNOON THROUGH EARLY TONIGHT.
THROUGH SUNRISE...EXPECT MAINLY VFR CONDITIONS TO PREVAIL AT KALB.
AT KGFL...KPSF...AND KPOU...CONDITIONS SHOULD DROP INTO THE MVFR
RANGE...FOR VSBYS...AND POSSIBLY CIGS. THERE IS A SLIGHT CHC FOR A
PERIOD OF IFR CIGS AT KPSF AFTER 08Z...BUT FOR NOW HAVE KEPT OUT
MENTION IN TAFS DUE TO LOW PROBABILITY. ALSO...KGFL COULD HAVE A
FEW BRIEF IFR VSBYS...BUT AGAIN...CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE MENTION. AT THIS TIME...IT APPEARS THAT ANY SHOWERS WILL
REMAIN WELL NORTH OF THE TAF SITES THROUGH SUNRISE.
AFTER SUNRISE...ANY FOG/LOW CLOUDS SHOULD LIFT...WITH VFR
CONDITIONS DEVELOPING. SHOWERS AND THUNDERSTORMS WILL DEVELOP...AT
FIRST REMAINING ISOLATED TO SCATTERED IN AREAL COVERAGE AFTER
14Z...THEN BECOMING MORE NUMEROUS AFTER 20Z. MVFR TO IFR
CONDITIONS MAY OCCUR WITHIN HEAVIER SHOWERS/TSTMS. THE SHOWERS AND
THUNDERSTORMS WILL PERSIST INTO THIS EVENING...ALTHOUGH THE THREAT
FOR THUNDER MAY DECREASE AFTER 03Z/WED. EXPECT MVFR VSBYS/CIGS TO
PERSIST THROUGH 06Z.
WINDS WILL REMAIN S TO SW THROUGH DAYBREAK...AT 5-10 KT AT
KALB...AND LESS THAN 5 KT ELSEWHERE. S TO SW WINDS WILL INCREASE
TO 8-12 KT AFTER 13Z/TUE...WITH SOME GUSTS OF 15-20 KT
POSSIBLE...ESP AT KALB. WINDS WILL SHIFT INTO THE SW TO W AFTER
03Z/WED...AT GENERALLY LESS THAN 8 KT.
WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND
NEAR ANY TSTMS.
PLEASE REFER BACK OFTEN TO THIS PRODUCE FOR ANY POSSIBLE UPDATES AS
WE CONTINUE TO MONITOR THE DEVELOPMENT AND EVOLUTION OF CONVECTION
THROUGH TODAY.
TUE NIGHT...SUB-VFR. CIG. SHRA/TSRA LIKELY.
WED...MVFR/IFR IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA.
THU...VFR...NO SIG WX.
FRI...VFR. SLIGHT CHC SHOWERS IN AFTERNOON.
SAT...SUB-VFR. CIG. GOOD CHANCE SHOWERS OR RAIN.
&&
.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION
WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT
MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH
AND EAST.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST AND MOVES ACROSS THE REGION.
SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND PRODUCE HEAVY
RAINFALL. THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY
AFTERNOON AND WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.
INCREASING LEVELS OF HUMIDITY ARE EXPECTED UNTIL THE PASSAGE OF
THE FIRST COLD FRONT LATE TUESDAY NIGHT OR WEDNESDAY MORNING. IN
ADDITION PWATS RISE TO BETWEEN 1.50 AND 1.75 INCHES WITH THE
POTENTIAL FOR SOME TRAINING CELLS AND SOME BACKBUILDING CELLS.
WHILE THE THREAT OF FLOODING IS NOT EXPECTED TO BE
WIDESPREAD...ISOLATED TO SCATTERED AREAS MAY HAVE CONDITIONS
SIMILAR TO THOSE WHICH OCCURRED SUNDAY EVENING ACROSS SOUTHEAST
PORTIONS OF THE FA WHERE SEVERAL INCHES OF RAIN FELL IN A SHORT
PERIOD OF TIME...IN THIS CASE IT WAS IN JUST OVER AN HOUR.
THEREFORE FLASH FLOODING WOULD BE THE MAJOR CONCERN...BUT DUE TO
THE EXPECTED ISOLATED TO SCATTERED NATURE OF OCCURRENCE DO NOT
PLAN ON ISSUING A WATCH AT THIS TIME AND WILL HIGHLIGHT IN THE
HAZARDOUS WEATHER OUTLOOK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA/11
NEAR TERM...11
SHORT TERM...11
LONG TERM...KL
AVIATION...KL
FIRE WEATHER...IAA/11
HYDROLOGY...11
Hazardous weather outlook, May 29, 2:33 AM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
333 AM EDT TUE MAY 29 2012
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
333 AM EDT TUE MAY 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO
TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL
ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 30 TO 40 MPH AND MAY FORM INTO
LINES AND BOWING SEGMENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS LIKELY STARTING LATER THIS
MORNING. INDIVIDUAL COUNTIES WHERE THE ACTIVATION IS REQUESTED
WILL BE LISTED.
In the hours before
Special weather statement, May 29, 2:44 AM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 AM EDT TUE MAY 29 2012
NYZ033-290830-
HAMILTON NY-
344 AM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND
FREQUENT LIGHTNING. THIS STORM WAS LOCATED 12 MILES WEST OF LAKE
EATON CAMPGROUND...OR ABOUT 25 MILES NORTHEAST OF OLD FORGE...AND
MOVING EAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
LAKE EATON CAMPGROUND BY 355 AM EDT
IF ON OR NEAR LITTLE TUPPER LAKE...OR LAKE EATON...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4412 7427 4398 7425 4392 7475 4408 7480
4412 7428
TIME...MOT...LOC 0743Z 257DEG 41KT 4403 7466Special weather statement, May 29, 3:06 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
406 AM EDT TUE MAY 29 2012
NYZ032-033-290845-
HAMILTON NY-NORTHERN HERKIMER NY-
406 AM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
EXTREME NORTHWEST HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 405 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 11 MILES
NORTHWEST OF MOSHIER FALLS...OR ABOUT 25 MILES NORTHWEST OF OLD
FORGE...AND MOVING EAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF LYON LAKE BY 425 AM EDT
ROBINWOOD...NEHASANE AND LAKE LILA BY 440 AM EDT
SABATTIS BY 445 AM EDT
IF ON OR NEAR LYON LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4406 7507 4409 7462 4392 7454 4382 7514
4409 7518 4410 7516
TIME...MOT...LOC 0806Z 255DEG 40KT 4398 7530Special weather statement, May 29, 3:44 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
444 AM EDT TUE MAY 29 2012
NYZ032-033-290930-
HAMILTON NY-NORTHERN HERKIMER NY-
444 AM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 439 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED 18 MILES
WEST OF LAKE EATON CAMPGROUND...OR ABOUT 26 MILES NORTH OF OLD
FORGE...AND MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
SABATTIS AROUND 450 AM EDT...
9 MILES NORTH OF LAKE EATON CAMPGROUND BY 500 AM EDT
LAT...LON 4412 7427 4401 7426 4388 7484 4407 7489
4412 7432
TIME...MOT...LOC 0843Z 259DEG 42KT 4408 7475Thunderstorm Wind, Hamilton
- When
- May 29, 4:44 AM EST
- Where
- Hamilton County, 2.14 mi SSW of Inlet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 43.720, -74.790
A tree was reported down across a road due to strong thunderstorm winds at the Limekiln Lake Campground.
Thunderstorm Wind, Hamilton
- When
- May 29, 5:12 AM EST
- Where
- Hamilton County, 2.18 mi SW of Sabael
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 43.708, -74.332
A tree was reported down on wires due to strong thunderstorm winds knocking out power approximately 3 miles north-northwest of Lewey Lake Campground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 29 to 30, 20122 injured · $452 million · EF1 · 105 events
- Tornado and Damaging Winds in South Carolina, May 29, 20121 death · $46,000 · EF1 · 6 events
- Rip Current in New Jersey, May 29, 20121 death · 4 injured · 1 event
- Hail and Damaging Winds in Texas, May 29 to 31, 20121 injured · $3.3 million · 1.75 in hail · 50 events
- Heat in New Jersey, May 29, 20121 death · 2 events
- Flash Flood and Flooding in New Hampshire, May 29, 2012$3.0 million · 2 in hail · 24 events
- Hail and Damaging Winds in New York, May 29, 2012$556,000 · 1.75 in hail · 36 events
- Hail and Damaging Winds in Pennsylvania, May 29, 2012$355,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Ohio, May 29, 2012$291,000 · 1.75 in hail · 33 events
- Flash Flood and Damaging Winds in Tennessee, May 29, 2012$305,000 · 73 kt wind · 25 events
- Hail and Damaging Winds in New York, May 29, 20121 injured · $75,000 · 2 in hail · 40 events
- Hail and Damaging Wind in Pennsylvania, May 29, 2012$187,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376262, 376263.